MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1-1/4 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1-1/4 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305136
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Materials#: 305136.Batch#: 2021694.It was reported by the customer that needle snapping off at hub.Verbatim: rcc received a complaint via email.Customer reports needle snapping off at hub.This has happened before, however on (b)(6) 2024, states giving injection to patient and needle snapped off in patient buttock and sent to hospital.Product#: 305136.Lot#: 2021694.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4).Follow up, a device history record review was completed by our quality engineer team for provided material number 305136 and lot number 2021694.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.Materials#: 305136, batch#: 2021694.It was reported by the customer that needle snapping off at hub.Verbatim: rcc received a complaint via email.Email(s) attached.Customer reports needle snapping off at hub this has happened before however on (b)(6) 2024 states giving injection to patient and needle snapped off in patient buttock and sent to hospital.Product#: 305136.Lot#: 2021694.

Brand Name
NEEDLE 27X1-1/4 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18684857
Report Number1911916-2024-00076
Device Sequence Number6380447
Product Code FMI
UDI-Device Identifier30382903051367
UDI-Public(01)30382903051367
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305136
Device Lot Number2021694
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown